MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DURALOC; HIP INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS INC US DURALOC; HIP INSTRUMENTS : IMPACTORS
Catalog Number 224408000
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the mechanism is jamming and the handle can¿t be used anymore.There was no surgical delay and no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h3, h6: product investigation summary: the product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the duraloc curved cup impactor the cup connector jammed with the shaft.Additionally, the device exhibits an overall worn appearance consistent with heavy and constant usage.The assessment was performed manually and was able to confirm the reported allegation, the devices were unable to disengaged after multiple attempts with excessive forces applied.Improper cleaning and drying may be a contributing factor along with heavy usage through the operational time at service.As per the ifu-0902-00-721 rev.K it is recommended to use a soft bristle brush to remove all traces of blood and debris, paying close attention to threads, crevices, seams, and any hard-to-reach areas.If the instrument has sliding mechanisms or hinged joints, actuate the area to free any trapped blood and debris.Additionally, the document suggests drying immediately after final rinse.Dry internal areas with filtered compressed air, if available and lubricate moving parts with a water-soluble lubricant, if applicable.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the duraloc curved cup impactor would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to maintenance, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (a1007) provided is not a valid finished goods lot number.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DURALOC
Common Device Name
HIP INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key25553456
Report Number1818910-2026-10435
Device Sequence Number18832056
Product Code HWA
UDI-Device Identifier10603295107477
UDI-Public(01)10603295107477(10)A1007
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number224408000
Device Lot NumberA1007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown